MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS11.5-80D265
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation nor were x-rays provided to confirm the alleged event.Root cause is unable to be determined at this time.The reported event has been addressed in the device labeling.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter the nail was found to be fractured during a follow up appointment.No patient injury was reported.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter the nail was found to be fractured during a follow up appointment.Desired lengthening was achieved; however, there was delayed healing and the broken nail was exchanged for a trauma nail.
 
Additional Manufacturer Narrative
Additional data: b5, d8, d9, h3, h4, h6, h10.Correction: h1.Device records review: a device history review was conducted and found no deviations, non-conformances, or other manufacturing issues related to the reported event.Device evaluation: visual inspection of the returned product revealed that the housing tube was broken at the bottom side of the second screw hole.Based on the reported information, no event in particular was noted to have occurred that led to the nail breaking; however, based on the type of breakage observed, it is probable that the nail broke due to stress generated from weight bearing activities.Per the precice stryde instructions for use, "the precise stryde nail cannot withstand the stresses of full weight bearing.Patients should utilize external support and/or restrict activities as directed by the physician until consolidation occurs.".

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11033913
Report Number3006179046-2020-00507
Device Sequence Number16402503
Product Code HSB
UDI-Device Identifier00887517951250
UDI-Public887517951250
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS11.5-80D265
Device Lot Number9090603AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age16 YR
Patient Weight45